Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

lone a-fib

Hi Im 55 yrs old and about 7 years ago I developed a-fib It was determined to be vagal and I was placed on 50 mg flecainide 2 times a day with a aspirin in the morning. While I was in the hospital I converted on my own after about 10 hours. I have not had another problem until this week. I had  another attack which landed me in the hospital. I was put on a blood thiner and Dilt-CD after about 10 hours I converted on my own again. When I was released I was given the Dilt-cd  perscripton for 120mg once a day in addition to the flecainide. My question is can I assume that my a-fib will become more frequent or will i have to wait another long period of time. [When I do have an attack its very pronounced and uncomfortable ]. Also am I a candidate for the PVA procedure


This discussion is related to Atrial Fibrilation.
1 Responses
612551 tn?1450025775
COMMUNITY LEADER
I take it when you say "converted on my own" you mean with the aid of drugs/medications, you didn't simply convert without any help.

Dilt-CD is a new one for me, is it new, for AFib in particular?  Or, is it another (of many) beta blockers?

I have never tried Flecanide but do understand it is a powerful drug.  I'd give it a try but my cardiologist will not implement it without it being done under hospital supervision, I think that's  two or three days in the hospital...maybe even in the intensive care...i.e., on a heart monitor that is connected and alarmed at the nurse station.

I am in permanent AFib, that's the bad news, the good news for me is my symptoms are simply that it restricts my physical activity to a lower level than I'd like, I simply get tired easily, in fact I do feel tired most of the time, but I think most of that is due to the medications I take, Metoprolol 100 mg a day. I was on 200 mg and dropped by on my own when I start getting a rash on my forearm, I'm experimenting with the dose level to see if the rash gets better.  I keep an "eye" on my pulse rate to be sure it doesn't get too high.

Sorry, got lost talking about myself, hope there's something in there of use to you.  To your question. it is my understanding that AFib gets more common and more severe as one ages.  To me again, I no longer respond to electrocardioversion procedures which worked rather well in past years.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.